MAUDE Adverse Event Report: ZOLL MANUFACTURING CORPORATION HOSPITAL WEARABLE DEFIBRILLATOR (HWD); WEARABLE CARDIOVERTER DEFIBRILLATOR

ZOLL MANUFACTURING CORPORATION HOSPITAL WEARABLE DEFIBRILLATOR (HWD); WEARABLE CARDIOVERTER DEFIBRILLATOR
Model Number WCD 4000
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 03/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no death or device malfunction associated with the inappropriate defibrillation event.Device evaluation summary: the monitor sn (b)(4) and electrode cable (b)(4) has not been returned to the distributor for investigation.Device evaluation includes review of downloaded software flag files on the day of the event.The review of the software flags consisted of an analysis of the downloaded data to identify any fault flags or unusual patterns of software flags.The software flag files did not suggest a device malfunction that would contribute to the patient treatment.The investigation into the event concludes that there was no device malfunction.A cause and effect analysis was conducted using all of the available information which includes the incident report, device evaluation, software flag files, and ecg strips.The primary cause of the inappropriate shock was lack of response button use by the patient during the false detection.The ecg analysis, conducted by trained ecg technicians, identified the primary cause of the false detection was motion artifact.The source of the artifact could not be positively identified through cause and effect analysis.The following could not be ruled out as contributing factors: body motion, poor ecg contact with skin.No corrective action has been assigned at this time.Inappropriate defibrillations are an anticipated risk associated with the use of the hospital wearable defibrillator.Patients are instructed through alarms, voice messages, ifu, and training to press the response buttons to prevent an inappropriate defibrillation.The current commercial inappropriate defibrillation rate is consistent with the observed rate during the pivotal clinical trial (b)(4) (0.69% per patient-month with 90% confidence).A summary of the safety and effectiveness data (ssed), including the inappropriate defibrillation safety objective supporting fda's approval of the lifevest, can be found at (http://www.Accessdata.Fda.Gov/cdrh_docs/pdf/p010030b.Pdf).The zoll detection algorithm complies with iec 60601-2-4 performance requirements for sensitivity and specificity.
 
Event or Problem Description
A us distributor contacted zoll to report that a patient experienced an inappropriate defibrillation event consisting of one shock while using a hospital wearable defibrillator (hwd).The response buttons were not pressed during the event.Motion artifact contributed to the false detection.There was no death or device malfunction associated with the inappropriate defibrillation event.

Brand Name
HOSPITAL WEARABLE DEFIBRILLATOR (HWD)
Common Device Name
WEARABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MANUFACTURING CORPORATION
121 gamma drive
pittsburgh, pa
MDR Report Key9990546
Report Number3008642652-2020-03550
Device Sequence Number19355909
Product Code MVK
UDI-Device Identifier00855778005159
UDI-Public00855778005159
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberWCD 4000
Device Catalogue Number10A0995
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;